| Model Number |
G48294 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during a flexible ureteroscopy for stone removal, the user detected the basket wire of an ngage nitinol stone extractor was broken, it could not be opened after initial use, and the open and close button could be moved.The user changed to a new same type device to complete the procedure.A video of what appears to show a basket wire broken was provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
E1 ¿phone: (b)(6).G4 ¿ pma/510(k) #: exempt.H3 - device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
This report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A validated and detailed search of cook¿s complaint handling software revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to the ngage nitinol stone extractor basket wire(s) being broken, from (b)(6) 2022 through (b)(6) 2025 therefore, cook will cease malfunction reporting for events where the ngage nitinol stone extractor basket wire(s) broke.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
This event no longer meets the qualifications for a reportable event.See h11.